I was reading past posts, and "mominpain" said this...
About 8 weeks ago, I started having probs breathing. I thought it was new med I was taking "Aciphex", so I discontinued. About 2 weeks later, I began having a really bad constant pain between my breasts, that radiated to under the breasts, sides, and sometimes to the back. I suffered for 7 days, before I couldnt handle the "breathing through a coffee stir effect" went to e.r, that was a joke, then to follow-up with a new primary care doc, and was diagnosed with costochondritis. He gave me Celebrex and said it should get better. 2 weeks later, I have no relief, doc says the breathing is anxiety from the pain...well I would buy that, however the breathing issue came first? EKG, Chest x-ray, and 0-2 saturation all normal!!! by the way, I'm 30 yr old female, with reflux and IBS.
...I feel the same way! I am 21yr old female, and have had many tests run and everything seems to be normal. They also gave me xanax and said it may be anxiety. I have had panic attacks for 5 years and have control of them down to a tee. I do not doubt that anxiety could be exagerating the symptoms. I take the xanax and feel calm, but the trouble is still there. I can physically breath, but I feel like it is hard to, like a weight on my chest. I can also feel bubbles (maybe air?) in my chest. I think it may just be gas, but they wont go away. I have also been taking pepcid and tums which help, but the heavyness is still there. I feel the same way about wearing a bra, taking it off feels so much better! I am not going to stop breathing, I know I can breathe, and it may not be anything seriouse, but I do not want to live life always feeling like this. It makes me feel exauhsted when I try to do anything except sit or sleep, and thats rediculus. I should be able to run, play sports, do everything normal if there is "nothing" wrong, and I cant. Help!
I have experienced something similar and I believe the problem is a form of hyperventilating. Anxiety causes muscles to tense up and when your chest muscles do this all the time it can feel like you describe. Also, anxiety can cause reflux etc. that also makes uncomfortable feelings in your chest.
Check that when you breathe your stomach is rising and falling rather than your chest area. If it is your chest that is rising your stomach muscles are tight.
Practice some of the relaxation techniques on the net. Good luck.
Of course it could be asthma type things but unlikely to be heart if it is a constant feeling.
Thanks! My chest symptoms have been getting better and less frequent. It seems that now I just have constant indegestion which I belive was causing my chest to feel the way it did, and I couldnt determine that because the anxiety was exxagerating the symptoms. My body may just be changing and I am sure the idegestion will leave as suddenly as it came. For now, I am just sticking it out and hoping it will go away soon. Thanks for the advice!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.